Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 99, NWS New Orleans, LA

May 7, 2012East Baton Rouge Parish, East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 7, 2012, 5:47 PM CDT for East Baton Rouge Parish, East Feliciana Parish, Louisiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 5:47 PM CDT (22:47 UTC)
Expired
May 7, 2012, 6:15 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
May 7, 6:00 PM CDTTSTM WND DMG7 Se Jackson, LATREES DOWN ON HIGHWAY 955.
May 7, 6:00 PM CDTHAIL 14 N Pride, LAPUBLIC REPORTED QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1878 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS54 KLIX 072247
SVRLIX
LAC033-037-072315-
/O.NEW.KLIX.SV.W.0099.120507T2247Z-120507T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
547 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 615 PM CDT

* AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRIDE...OR 8 MILES SOUTH OF CLINTON...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3062 9113 3082 9114 3084 9089 3066 9089
TIME...MOT...LOC 2247Z 090DEG 5KT 3075 9101

$$
1 follow-up statement
329 
WWUS54 KLIX 072310
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 PM CDT MON MAY 7 2012

LAC033-037-072320-
/O.EXP.KLIX.SV.W.0099.000000T0000Z-120507T2315Z/
EAST FELICIANA LA-EAST BATON ROUGE LA-
610 PM CDT MON MAY 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EAST BATON ROUGE
AND SOUTH CENTRAL EAST FELICIANA PARISHES WILL EXPIRE AT 615 PM
CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3062 9113 3082 9114 3084 9089 3066 9089
TIME...MOT...LOC 2310Z 090DEG 5KT 3075 9105

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:24 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 7, 3:24 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CDT MON MAY 7 2012

.SYNOPSIS...

MCS MOVING SOUTHWARD ACROSS MISSISSIPPI AND SHOULD ENTER OUR
SOUTHWEST MISSISSIPPI COUNTIES ABOUT THE TIME THE FORECAST GOES
OUT. WATCH 262 IS IN EFFECT UNTIL 01Z...BUT STORMS WOULD EXIT THE
WATCH AREA WELL BEFORE THAT. OTHER SCATTERED THUNDERSTORMS ARE
MAINLY SOUTH OF LAKE PONTCHARTRAIN...PRODUCING LOCALIZED HEAVY
RAINFALL. TEMPERATURES REACHING THE UPPER 80S TO NEAR 90 WHERE
CONVECTION HAS NOT YET OCCURRED.

&&

.SHORT TERM...

PLAN TO CARRY LIKELY POPS FOR A FEW HOURS AFTER 00Z PER CURRENT
RADAR RETURNS...BUT THIS MAY BE ADJUSTED AS WE GET CLOSER TO PRESS
TIME. TOMORROW SHOULD BE SIMILAR TO WHAT WE HAVE SEEN THE LAST FEW
DAYS...WITH THE EXCEPTION OF THE MCS....SO SCATTERED POPS WILL BE
APPROPRIATE. FRONTAL PASSAGE STILL ON SCHEDULE FOR WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT...WITH BETTER AREAL COVERAGE OF
CONVECTION THAN ON TUESDAY. MOST AREAS WILL SEE 50 TO 60 PERCENT
CHANCES. EXPECT PRECIPITATION TO CLEAR THE AREA BY THURSDAY
MORNING. NO REAL CHANGES IN TEMPERATURE FORECAST WITH ABOVE NORMAL
TEMPERATURES PRIOR TO FRONTAL PASSAGE...AND LOW TEMPERATURES 3 TO
5 DEGREES BELOW NORMAL ON THURSDAY MORNING BEHIND THE FRONT. THIS
IS ALSO IN ACCORDANCE WITH GUIDANCE. 35

&&

.LONG TERM...

MEDIUM RANGE MODELS STILL HAVING SOME DIFFICULTY WITH ENERGY
MOVING OUT OF THE DESERT SOUTHWEST. NOW SEEING MORE OF AN OPEN
WAVE FORECAST TO MOVE THROUGH THE MIDDLE MISSISSIPPI VALLEY NEAR
MEMPHIS ON SATURDAY INSTEAD OF AN OPEN LOW MOVING THROUGH THE
NORTHERN GULF. THIS SHOULD LEAD TO MORE OF AN INVERTED TROUGH OVER
THE GULF INSTEAD OF A SIGNIFICANT SURFACE LOW MOVING ALONG THE
COAST. MOISTURE LEVELS WILL BE SOMEWHAT LESS THAN OVER THE PAST
FEW DAYS...SO RAIN CHANCES WILL REMAIN IN THE 20 TO 30 PERCENT
RANGE FOR THE MOST PART. TEMPERATURES SHOULD REMAIN WITHIN A FEW
DEGREES OF SEASONAL NORMALS. 35

&&

.AVIATION...

CONVECTION CONTINUES SOUTH OF I-12. IN ADDITION...MCS MOVING SOUTH
FROM CENTRAL MISSISSIPPI WILL AFFECT REMAINING TERMINALS OVER THE
NEXT SEVERAL HOURS. ALL TERMINALS WILL BE IMPACTED AT SOME POINT
TODAY FROM TSRA. CONVECTION WILL LAST INTO THE EVNG HRS BUT BY
2/3Z SHOULD MOSTLY BE DONE. AFTER THAT LOOKS FOR ONLY SCT LOW
CLOUDS AND MAYBE SOME TEMPO VSBY ISSUES AT THE TYPICAL PROBLEM
SITES. ANOTHER ROUND OF LATE MORNING AND AFTERNOON CONVECTION
EXPECTED ON TUESDAY. /CAB/

&&

.MARINE...

OUTSIDE OF THUNDERSTORMS...BENIGN MARINE CONDITIONS EXPECTED UNTIL
AFTER FRONTAL PASSAGE WEDNESDAY NIGHT. WILL PROBABLY SEE EXERCISE
CAUTION LEVEL WINDS FOR A FEW HOURS AROUND SUNRISE ON THURSDAY. AS
THE INVERTED TROF MOVES ACROSS THE GULF FRIDAY NIGHT AND
SATURDAY...WINDS AGAIN WILL PICK UP AND MAY BRIEFLY GET STRONG
ENOUGH FOR AN ADVISORY ON SATURDAY. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  87  65  81 /  60  50  40  60
BTR  68  89  68  83 /  60  40  40  60
ASD  66  86  66  84 /  60  30  40  60
MSY  69  87  69  84 /  60  30  40  50
GPT  67  85  67  84 /  60  30  40  50
PQL  63  85  65  84 /  60  30  40  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 7, 3:37 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 PM CDT MON MAY 7 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-082045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
337 PM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST
MISSISSIPPI AND SOUTHEAST LOUISIANA TO THE NORTH OF INTERSTATE 12
FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST MISSISSIPPI UNTIL 8
PM CDT. THE MAIN THREATS ARE QUARTER SIZE HAIL AND WIND GUSTS NEAR
60 MPH. LOCALLY HEAVY RAIN AND FREQUENT TO CONTINUOUS LIGHTNING
STRIKES ARE ALSO POSSIBLE. THE LOCALLY HEAVY RAINFALL COULD LEAD
TO SOME STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS NEAR SEA AND LAKE BREEZE BOUNDARIES ARE POSSIBLE
TUESDAY AND WEDNESDAY...MAINLY FROM LATE MORNING INTO THE
EVENING. A FEW STRONG STORMS ARE POSSIBLE BUT MAIN CONCERNS WILL
BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. A SLIGHT
INCREASE IN COVERAGE IS EXPECTED WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THUNDERSTORM CHANCES WILL ALSO INCREASE FRIDAY
THROUGH SUNDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH
THE AREA. ONCE AGAIN...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 7, 4:00 PM CDT, 1 hour 47 minutes before
MSZ069>071-072200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON MAY 7 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING AMITE
COUNTY...WALTHALL COUNTY...PIKE COUNTY...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE SOUTH INTO
AMITE...PIKE...AND WALTHALL COUNTY AT 15 MPH .

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCCOMB AIRPORT...SALEM...MAGNOLIA...TYLERTOWN AND GILLSBERG

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHERN MISSISSIPPI.

CAB
Special weather statement, May 7, 4:28 PM CDT, 1 hour 19 minutes before
MSZ068-072215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT MON MAY 7 2012

...STRONG THUNDERSTORM MOVING SOUTHWEST INTO WILKINSON COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ABOUT 18 MILES NORTH OF FORT ADAMS...MOVING
SOUTHWEST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA
AND FORT ADAMS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHERN MISSISSIPPI.

22/TD
Special weather statement, May 7, 4:48 PM CDT, 59 minutes before
LAZ034-035-072245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 PM CDT MON MAY 7 2012

...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING POINTE
COUPEE PARISH...WEST FELICIANA PARISH...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF ST. FRANCISVILLE TO 8 MILES WEST OF ST. FRANCISVILLE. THE
THUNDERSTORMS WERE NEARLY STATIONARY.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WAKEFIELD AND SPILLMAN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD
Special weather statement, May 7, 5:08 PM CDT, 39 minutes before
LAZ037-050-072-072245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CDT MON MAY 7 2012

...STRONG THUNDERSTORM MOVING NORTHWEST ACROSS NORTHEAST LIVINGSTON
PARISH...

AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HAMMOND...OR ABOUT 8 MILES
WEST OF TICKFAW...MOVING NORTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MONTPELIER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, May 7, 5:33 PM CDT, 14 minutes before
LAZ035-036-048-072330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 PM CDT MON MAY 7 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING EAST FELICIANA
PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF ST. FRANCISVILLE TO 9 MILES SOUTH OF CLINTON...MOVING SOUTH
AT 5 TO 10 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JACKSON...PRIDE...SLAUGHTER...ST. FRANCISVILLE...ZACHARY
AND GREENWELL SPRINGS.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, May 7, 5:43 PM CDT, 4 minutes before
LAZ036-048-072345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CDT MON MAY 7 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING EAST
FELICIANA PARISH...EAST BATON ROUGE PARISH...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTH OF CLINTON...OR ABOUT 4
MILES NORTH OF PRIDE...MOVING WEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ZACHARY AND SLAUGHTER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:17 PM CDTAreal Flood AdvisoryLIXAssumption, Iberville118 min
May 6, 8:48 PM CDTFlash Flood WarningLIXIberville, Pointe Coupee, West Baton Rouge117 min
May 6, 10:41 PM CDTAreal Flood AdvisoryLIXPointe Coupee, West Feliciana2 hr
May 7, 2:20 PM CDTAreal Flood AdvisoryLIXSaint Tammany115 min
May 7, 3:23 PM CDTSevere Thunderstorm WarningLIXTerrebonne67 min
May 7, 5:25 PM CDTAreal Flood AdvisoryLIXEast Feliciana, West Feliciana110 min
May 7, 5:42 PM CDTFlash Flood WarningLIXEast Feliciana, West Feliciana2 hr
May 7, 5:57 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.